Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Shreveport, LA

March 31, 2007Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2007, 11:29 AM CDT for Union County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 11:29 AM CDT (16:29 UTC)
Expired
Mar 31, 2007, 12:19 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:35 AM CDTTSTM WND DMG8 Ssw El Dorado, ARTREES AND POWER LINES DOWN ALONG HIGHWAY 167 SOUTH OF EL DORADO
Mar 31, 11:37 AM CDTTSTM WND DMG5 S El Dorado, AR2 STORES WERE DAMAGED ALONG IRON MOUNTAIN ROAD IN THE FAIRCREST COMMUNITY. ROOF BLOWN OFF OF 1 STORE. TREES AND POWER LINES DOWNED.
Mar 31, 12:08 PM CDTTSTM WND DMG12 N Strong, ARONE TREE DOWN ALONG HIGHWAY 275, WITH MULTIPLE LIMBS DOWN. POWER LINES DOWN AS WELL IN THE SAME AREA ABOUT 3/4 MILE SOUTH OF THE INTERSECTION OF HIGHWAY 15 AND 275 NEAR THE UNION/BRADLEY COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 311630
SVRSHV
ARC139-311730-
/O.NEW.KSHV.SV.W.0049.070331T1629Z-070331T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 1230 PM CDT

* AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF EL DORADO...OR
  3 MILES NORTHEAST OF JUNCTION CITY...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF EL DORADO BY 1140 AM CDT
  8 MILES NORTHWEST OF STRONG BY NOON CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 1230 PM CDT.

LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264

$$

15
2 follow-up statements
000 
WWUS54 KSHV 311702
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAR 31 2007

ARC139-311730-
/O.CON.KSHV.SV.W.0049.000000T0000Z-070331T1730Z/
UNION AR-
1200 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR UNION COUNTY...

AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH SOUTHEAST OF 
CALION...OR ABOUT 10 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN UNION COUNTY THROUGH 1215 PM CDT

DOPPLER RADAR CONTINUES TO INDICATE SOME WEAK ROTATION WITHIN THIS 
STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TREES AND POWER LINES HAVE BEEN DOWNED NEAR THE FAIRCREST COMMUNITY 
ALONG HIGHWAY 167 SOUTH OF EL DORADO...WITH AT LEAST 2 STORES 
DAMAGED AS WELL FROM THIS STORM. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264

$$

15
000 
WWUS54 KSHV 311719
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT SAT MAR 31 2007

ARC139-311728-
/O.CAN.KSHV.SV.W.0049.000000T0000Z-070331T1730Z/
UNION AR-
1218 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER SEVERE 
THUNDERSTORM WARNING FOR UNION COUNTY HAS EXITED THE COUNTY TO THE 
NORTHEAST INTO SOUTHWEST BRADLEY COUNTY. 

LAT...LON 3302 9298 3301 9245 3323 9211 3336 9264

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:11 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 31, 11:11 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT SAT MAR 31 2007

.DISCUSSION...
SEVERE WEATHER SITUATION HAS NOT PANNED OUT VERY WELL. THE LARGE
BOW ECHO MCS THAT MOVED THROUGH SOUTHEAST TEXAS AND INTO SOUTHWEST
LOUISIANA HAS DISRUPTED THE INFLOW INTO THE NORTH LOUISIANA STORMS
AND THUS...THEY HAVE DECREASED IN COVERAGE. WILL LOWER POPS OVER
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS ON A ZONE
UPDATE...WHICH SHOULD BE OUT SHORTLY. THE WATCH EXPIRES AT 2
PM...BUT MIGHT BE REPLACED BY ANOTHER ONE FARTHER EAST...OR NORTH. STORMS
MAY FIRE UP OVER SOUTH ARKANSAS...NORTH CENTRAL AND NORTHEAST
LOUISIANA DURING THE AFTERNOON...BUT SEVERE WEATHER SHOULD BE
RATHER ISOLATED...BUT A TORNADO OR TWO CANNOT BE RULED OUT.

ALTHOUGH THERE IS DECENT SHEAR IN THE ATMOSPHERE...THE INSTABILITY
IS NOT THAT GREAT. THERE IS SOME GOOD INFLOW INDICATED BY THE 15
TO 25 KNOT SOUTH WIND AT MONROE. THE FRONT AT 10 AM WAS LOCATED
FROM ABOUT DEQ TO TXK TO LFK...AND MOVING EAST AT ABOUT 20 MPH.
SOME CLEARING WAS NOTED BEHIND THE FRONT OVER NORTHEAST TEXAS AND
SOUTHWEST OKLAHOMA...BUT THE REST OF THE AREA WILL PROBABLY STAY
MOSTLY CLOUDY THROUGH THE AFTERNOON.

&&
.AVIATION...
COLD FRONT WILL MOVE THROUGH THE AREA THROUGH THIS AFTERNOON AND
TONIGHT...PUSHING SHOWERS AND THUNDERSTORMS OUT OF THE AREA BY THIS
EVENING. CIGS WILL BE UP AND DOWN NEAR THE FRONT...WHICH IS
NOW BETWEEN GGG AND SHV. VFR TEMPO MVFR OR IFR IS THE PROBLEM POSED
IN THE FRONTAL VICINITY. EXPECT MUCH IMPROVED CONDITIONS TO SPREAD
WEST TO EAST TODAY...AS TYR IS ALREADY CLR BLO 120. MAY SEE SOME BR
SUNDAY MORNING.

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  53  82  54 /  80  20   0   0
MLU  74  54  80  53 /  80  40   0   0
DEQ  71  46  82  51 /  20   0   0   0
TXK  72  52  82  55 /  40  10   0   0
ELD  72  51  82  51 /  80  20   0   0
TYR  73  52  82  58 /  40  10   0   0
GGG  73  51  82  56 /  40  10   0   0
LFK  71  53  83  56 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/17
Hazardous weather outlook, Mar 31, 6:05 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT SAT MAR 31 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
605 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ACROSS THE
NORTHWEST HALF OF THE FOUR STATE AREA THIS MORNING AND AS THE COLD
FRONT APPROACHES AROUND MIDDAY...EXPECT GREATER COVERAGE AREAWIDE.
WHILE SURFACE HEATING MAY BE MINIMIZED DURING THE DAY WITH THE
CLOUD COVER AND RAINFALL IN PLACE...LIMITED SURFACE BASED
INSTABILITY WILL BE THE CASE. HOWEVER...STRONG SHEAR ALOFT ALONG
WITH INCREASING INSTABILITY WILL CONTRIBUTE TO THE CONTINUED
POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE FOUR STATE
AREA.  STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE ACROSS MUCH OF THE FOUR STATE AREA TODAY
WITH THE SEVERE WEATHER THREAT SHIFTING FROM WEST TO EAST THROUGH THE
DAY.  ALSO...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE
STRONGER STORMS...WITH THE POTENTIAL FOR RAINFALL AMOUNTS OF ONE TO
THREE INCHES.  ANY FLOODING THAT DEVELOPS SHOULD BE LOCALIZED...AS
THE GROUND REMAINS QUITE DRY IN WAKE OF BELOW NORMAL RAINFALL OVER
THE LAST COUPLE OF MONTHS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY.

24

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.